Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 152, NWS Wilmington, OH

July 26, 2000Bracken County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2000, 3:04 PM EDT for Bracken County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 26, 2000, 3:04 PM EDT (19:04 UTC)
Expired
Jul 26, 2000, 3:30 PM EDT
In force
26 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Bracken County, KY

The radar

The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 3:15 PM EDTThunderstorm Wind 50 EMilford, KYNumerous trees knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WUUS51 KILN 261904
SVRILN
KYC023-261930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT WED JUL 26 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRACKEN COUNTY IN NORTHERN KENTUCKY...

* UNTIL 330 PM EDT...

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BROOKSVILLE...OR ABOUT 13
  MILES EAST OF FALMOUTH...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROOKSVILLE...
  AUGUSTA...
  POWERSVILLE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:40 AM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jul 26, 9:40 AM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
940 AM EDT WED JUL 26 2000

SATELLITE IMAGERY SHOWING SCT-BKN SC/AC OVER FA AS HIGH PRESSURE
RETREATS TO THE NORTHEAST.  KILN SHOWING A FEW ISOLATED CELLS OVER
THE TRI-STATE.  ONE WITH >50 DBZS.  WITH THE HIGH CONTINUING TO MOVE
OFF TO THE EAST SOUTHWESTERLY FLOW WILL RETURN AND ALLOW TDS TO
SLOWLY CLIMB INTO THE MID-UPR 60S.  THIS INCREASE IN MOISTURE MAY
LEAD TO ADDITIONAL ISOLATED CONVECTION THIS AFT/EVE.  CURRENT TEMPS
ARE IN GOOD SHAPE.

MISILN SENT TO ALL.  ZFP WILL BE SENT OUT EARLY TO RESOLVE EARLY
MORNING FOG WORDING.

.ILN...NONE.
 TIPTON

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.